The Annals of Probability

Limit Laws of Erdos-Renyi-Shepp Type

Paul Deheuvels and Luc Devroye

Full-text: Open access

Abstract

Let $S_n = X_1 + \cdots + X_n$ be the $n$th partial sum of an i.i.d. sequence of random variables. We describe the limiting behavior of \begin{equation*}\begin{split}T_n = \max_{1\leq i\leq n}(S_{i+\kappa(i)} - S_i), \\ U_n = \max_{0\leq i\leq n-k}(S_{i+k} - S_i), \\ W_n = \max_{0\leq i\leq n-k} \max_{1\leq j\leq k}(S_{i+j} - S_i) \\ \end{split}\end{equation*} and $V_n = \max_{0\leq i\leq n-k} \min_{1\leq j\leq k}(k/j)(S_{i+j} - S_i),$ for $k = \kappa(n) = \lbrack c \log n\rbrack$, and where $c > 0$ is a given constant. We assume that the random variables $X_i$ are centered and have a finite moment generating function in a right neighborhood of zero, and obtain among other results the full form of the Erdos-Renyi (1970) and Shepp (1964) theorems. Our conditions extend those of Deheuvels, Devroye and Lynch (1986) to cover a larger class of distributions.

Article information

Source
Ann. Probab., Volume 15, Number 4 (1987), 1363-1386.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aop/1176991982

Digital Object Identifier
doi:10.1214/aop/1176991982

Mathematical Reviews number (MathSciNet)
MR905337

Zentralblatt MATH identifier
0637.60039

JSTOR
links.jstor.org

Subjects
Primary: 60F15: Strong theorems
Secondary: 60F10: Large deviations

Keywords
Erdos-Renyi-Shepp laws large deviations moving averages laws of large numbers law of the iterated logarithm

Citation

Deheuvels, Paul; Devroye, Luc. Limit Laws of Erdos-Renyi-Shepp Type. Ann. Probab. 15 (1987), no. 4, 1363--1386. doi:10.1214/aop/1176991982. https://projecteuclid.org/euclid.aop/1176991982


Export citation